Alert archive / Colorado / Red Flag Warnings in 2012
Red Flag Warning 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Mar 24, 2012, 7:25 PM MDT for 11 counties in Colorado. It took effect at Mar 25, 2012, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2012, 7:25 PM MDT (01:25 UTC)
- In effect from
- Mar 25, 2012, 1:00 PM MDT
- Expired
- Mar 25, 2012, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Grand Junction, CO
Counties Delta County, CO, Dolores County, CO, Garfield County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Rio Blanco County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 47 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3453 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
649 WWUS85 KGJT 250125 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 725 PM MDT SAT MAR 24 2012 .THE NEXT STORM SYSTEM WILL MOVE ACROSS THE WEST COAST INTO THE GREAT BASIN TOMORROW. THIS WILL PUSH VERY WARM AIR INTO EASTERN UTAH AND WESTERN COLORADO AS HIGH TEMPERATURES ARE EXPECTED TO REACH WELL ABOVE NORMAL FOR LATE MARCH. THESE WARM TEMPERATURES WILL HELP HEAT UP ALREADY CURED FUELS WHILE ALSO DROPPING RELATIVE HUMIDITY LEVELS BELOW 15 PERCENT. SOUTHERLY WINDS WILL ALSO BE INCREASING AHEAD OF THIS STORM SYSTEM WITH OCCASIONAL GUSTS TO 25 MPH POSSIBLE TOMORROW AFTERNOON. THE COMBINATION OF THE GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO ELEVATIONS MAINLY BELOW 7500 FT TOMORROW AFTERNOON AND EARLY EVENING BEFORE WINDS BEGIN TO SUBSIDE. COZ203-207-290-292-251330- /O.UPG.KGJT.FW.A.0001.120325T1900Z-120326T0200Z/ /O.NEW.KGJT.FW.W.0002.120325T1900Z-120326T0200Z/ GRAND JUNCTION FORECAST AREA-DURANGO FORECAST AREA- PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- 725 PM MDT SAT MAR 24 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 203...207...290 AND 292... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO... FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA... FIRE WEATHER ZONE 207 DURANGO FORECAST AREA... FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA AND FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...GUSTY WINDS TO 25 MPH AND LOW HUMIDITY...ALONG WITH DEAD AND DORMANT FUELS IN ELEVATIONS MAINLY BELOW 7500 FT... MAY LEAD TO CONTROL PROBLEMS ON ANY WILD OR HUMAN-CAUSED FIRES THAT START. EVEN SIMPLE AGRICULTURAL BURNS WILL RISK A LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
3 follow-up statements
393 WWUS85 KGJT 250911 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 311 AM MDT SUN MAR 25 2012 .A STRONG SPRING STORM WILL MOVE ACROSS THE WEST COAST INTO THE GREAT BASIN TODAY. THIS WILL PUSH VERY WARM AIR INTO EASTERN UTAH AND WESTERN COLORADO AS HIGH TEMPERATURES ARE EXPECTED TO REACH WELL ABOVE NORMAL FOR LATE MARCH. THESE WARM TEMPERATURES WILL HELP HEAT UP ALREADY CURED FUELS WHILE ALSO DROPPING RELATIVE HUMIDITY LEVELS BELOW 15 PERCENT. SOUTHERLY WINDS WILL ALSO BE INCREASING AHEAD OF THIS STORM SYSTEM WITH OCCASIONAL GUSTS TO 35 MPH THIS AFTERNOON. THE COMBINATION OF THE GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO ELEVATIONS BELOW 7500 FT THIS AFTERNOON AND EARLY EVENING BEFORE WINDS BEGIN TO SUBSIDE. COZ203-207-290-292-252130- /O.CON.KGJT.FW.W.0002.120325T1900Z-120326T0200Z/ GRAND JUNCTION FORECAST AREA-DURANGO FORECAST AREA- PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- 311 AM MDT SUN MAR 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 203...207...290 AND 292... * AFFECTED AREA...IN COLORADO... FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA... FIRE WEATHER ZONE 207 DURANGO FORECAST AREA... FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA AND FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...GUSTY WINDS TO 35 MPH AND LOW HUMIDITY...ALONG WITH DEAD AND DORMANT FUELS IN ELEVATIONS MAINLY BELOW 7500 FT...MAY LEAD TO CONTROL PROBLEMS ON ANY WILD OR HUMAN-CAUSED FIRES THAT START. EVEN SIMPLE AGRICULTURAL BURNS WILL RISK A LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
616 WWUS85 KGJT 252027 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 227 PM MDT SUN MAR 25 2012 .A STRONG SPRING STORM WILL MOVE ACROSS THE WEST COAST INTO THE GREAT BASIN TODAY. THIS WILL PUSH VERY WARM AIR INTO EASTERN UTAH AND WESTERN COLORADO AS HIGH TEMPERATURES ARE EXPECTED TO REACH WELL ABOVE NORMAL FOR LATE MARCH. THESE WARM TEMPERATURES WILL HELP HEAT UP ALREADY CURED FUELS WHILE ALSO DROPPING RELATIVE HUMIDITY LEVELS BELOW 15 PERCENT. SOUTHERLY WINDS WILL ALSO BE INCREASING AHEAD OF THIS STORM SYSTEM WITH OCCASIONAL GUSTS TO 35 MPH THIS AFTERNOON. THE COMBINATION OF THE GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO ELEVATIONS BELOW 7500 FT THIS AFTERNOON AND EARLY EVENING BEFORE WINDS BEGIN TO SUBSIDE. COZ200-202-260200- /O.EXA.KGJT.FW.W.0002.000000T0000Z-120326T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- 227 PM MDT SUN MAR 25 2012 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...12 TO 17 PERCENT. * IMPACTS...GUSTY WINDS TO 35 MPH AND LOW HUMIDITY...ALONG WITH DEAD AND DORMANT FUELS IN ELEVATIONS MAINLY BELOW 7500 FT... MAY LEAD TO CONTROL PROBLEMS ON ANY WILD OR HUMAN-CAUSED FIRES THAT START. EVEN SIMPLE AGRICULTURAL BURNS WILL RISK A LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ COZ203-207-290-292-260200- /O.CON.KGJT.FW.W.0002.000000T0000Z-120326T0200Z/ GRAND JUNCTION FORECAST AREA-DURANGO FORECAST AREA- PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- 227 PM MDT SUN MAR 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 203...207...290 AND 292... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA...FIRE WEATHER ZONE 207 DURANGO FORECAST AREA...FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA AND FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...11 TO 16 PERCENT. * IMPACTS...GUSTY WINDS TO 35 MPH AND LOW HUMIDITY...ALONG WITH DEAD AND DORMANT FUELS IN ELEVATIONS MAINLY BELOW 7500 FT... MAY LEAD TO CONTROL PROBLEMS ON ANY WILD OR HUMAN-CAUSED FIRES THAT START. EVEN SIMPLE AGRICULTURAL BURNS WILL RISK A LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
199 WWUS85 KGJT 260156 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 756 PM MDT SUN MAR 25 2012 COZ200-202-203-207-290-292-260300- /O.EXP.KGJT.FW.W.0002.000000T0000Z-120326T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- GRAND JUNCTION FORECAST AREA-DURANGO FORECAST AREA- PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- 756 PM MDT SUN MAR 25 2012 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202...203...207...290 AND 292... WINDS HAVE DECREASED AND HUMIDITY HAVE INCREASED ABOVE RED FLAG CRITERIA...SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Mar 24, 2:55 PM MDT, 4 hours 30 minutes earlier.
Area forecast discussion, Mar 24, 2:55 PM MDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
255 PM MDT SAT MAR 24 2012
.SHORT TERM...(TONIGHT AND SUNDAY)
ISSUED AT 255 AM MDT SAT MAR 24 2012
STREAM OF HIGH SUBTROPICAL MOISTURE GETTING DRAWN OVER UTAH AND
WESTERN COLORADO FROM SOUTHWEST FLOW AHEAD OF A COLD WEST COAST
TROUGH. ENERGY ROTATING AROUND THE CLOSED LOW CIRCULATION TIGHTENS
GRADIENT FLOW ON SUNDAY AFTERNOON...BUT THE TIGHTEST THICKNESS
PACKING AND ASSOCIATED SURFACE TROUGH WILL BE LOCATED OVER THE GREAT
BASIN. THICK HIGH CLOUDS OVER ERN NEVADA AND WRN UTAH IS EXPECTED
TO BE PUSHED EAST FOR SUNDAY AFTERNOON. THESE HIGH CLOUDS MAY
INHIBIT INTENSE SURFACE HEATING AND THEREFORE REDUCE THE THE GUSTY
WIND POTENTIAL (WHICH IS TYPICALLY NEEDED IF THE THICKNESS PACKING
IS NOT PRESENT). EXPECT SOME AFTERNOON BREEZES BUT WIND GUSTS WILL
GENERALLY BE 25 MPH OR LESS. VEERING WIND PROFILE IN THE MODEL DATA
STILL INDICATES THE FORECAST AREA REMAINS IN A WARM ADVECTIVE
PATTERN AND EXPECT AFTERNOON TEMPS TO BE 1-3F DEGREES HIGHER THAN
TODAY. EXPECT MORE RECORD HIGHS TO OCCUR SUNDAY AFTERNOON AND WILL
HIGHLIGHT FOR THIS.
.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 255 PM MDT SAT MAR 24 2012
MODELS REMAIN VERY CONSISTENT. THE NAM HAS SPED UP SLIGHTLY TO
MATCH THE GFS. MOSTLY DRY AND VERY WARM IS THE OVERALL PATTERN...
BUT THESE PERIODS BEGIN WITH A VIGOROUS SPRING-LIKE STORM.
SUNDAY NIGHT....THE TROUGH LIFTS ACROSS THE SOUTHERN GREAT BASIN.
DEEPER SUB-TROPICAL MOISTURE GRAZES THE EASTERN EDGE OF THE
SOUTHERN SAN JUAN MOUNTAINS SUNDAY NIGHT THAT MAY PRODUCE LIGHT
SHOWERS IN THE VICINITY OF WOLF CREEK-SLUMGULLION PASSES. THIS
MOISTURE SHIFTS EAST AFTER MIDNIGHT AS S-SW WINDS INCREASE TO
50KTS IN THE 700-600MB LAYER THAT PERSIST INTO MONDAY MORNING.
JET DYNAMICS PRODUCE THE DEEPER LIFT OVER THE NORTH MONDAY MORNING
AS THE COLD FRONT ARRIVES. MARGINAL MOISTURE IS BEST ACROSS THE
NORTH. ISOLATED TO SCATTERED THUNDERSTORMS WILL FAVOR THE NORTH.
SNOW LEVELS WILL DROP QUICKLY BEHIND THE FRONT BUT MODELED SNOW
ACCUMULATIONS ARE STILL LESS THAN 3 INCHES MAX. THUNDERSTORM
MOTION WILL BE TO THE NE AT 45KTS. ANY OUTFLOW WINDS WILL EASILY
EXCEED 60 MPH. THESE STORMS WILL ALSO BE PRODUCING GRAUPEL OR HAIL
UNDER THE STRONGEST CORES.
MONDAY NIGHT THE MOISTURE QUICKLY ERODES AS THE FRONT RACES ACROSS
THE PLAINS. 700MB SW WINDS ALOFT REMAIN IN THE 20-25KT RANGE
LIMITING THE DEPTH OF THE NIGHTTIME INVERSIONS AND THE OVERNIGHT
LOWS. TEMPERATURES DROP 15 DEGREES ON TUESDAY COMPARED TO MONDAY
BUT STILL WILL BE AROUND 5-10 DEGREES ABOVE NORMAL.
A DRY SW FLOW CONTINUES THROUGH THE REMAINDER OF THE WEEK. A WEAK
DISTURBANCE PASSES THROUGH THE NORTHERN ROCKIES ON THURSDAY THAT
WILL INCREASE THE WIND BUT PRODUCE NO SHOWERS. THE NEXT PACIFIC
TROUGH APPROACHES THE AREA EARLY NEXT WEEK.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY AFTERNOON)
ISSUED AT 255 PM MDT SAT MAR 24 2012
VFR AT ALL TAF SITE FOR THE NEXT 24 HOURS. LOCAL SURFACE GUSTS TO
25 KNOTS EXPECTED SUNDAY AFTERNOON WITH LIGHT TO MODERATE
TURBULENCE.
&&
.FIRE WEATHER
ISSUED AT 255 PM MDT SAT MAR 24 2012
FOR SUNDAY AFTERNOON...WITH HUMIDITY VALUES LOWERING TO AROUND 12 TO 15
PERCENT AT THE VALLEY BOTTOMS...THE POTENTIAL EXISTS FOR CRITICAL
FIRE WEATHER CONDITIONS TO OCCUR. AS DISCUSSED IN THE SHORT TERM
DISCUSSION...THE STREAM OF THICK HIGH CLOUDS REDUCES THE GUSTY
WIND POTENTIAL. IN ADDITION...THICKNESS PACKING REMAINS WEST OF
THE UTAH SPINE. THE COMBINATION OF THESE TWO FACTORS SUGGEST THAT
GUSTY AFTERNOON WINDS MAY ONLY OCCUR FOR 1-2 HOURS...NOT
SUFFICIENT LENGTH OF TIME TO WARRANT AN UPGRADE. LOW HUMIDITY
VALUES ONLY EXIST AT THE SURFACE...BUT HUMIDITY ABOVE THE SURFACE
WILL BE INCREASING AND THIS IS REFLECTIVE IN THE HIGH LEVEL HAINES
INDEX WHICH RANGES FROM 3 NORTH TO 4 SOUTH PER THE NAM12 MODEL
DURING SUNDAY AFTERNOON. ALSO CONSIDERED THE FOSBERG INDEX WHICH
COMBINES TEMPS...HUMIDITY AND WIND...AND THIS INDEX DOES NOT SHOW
CRITICAL VALUES EXCEPT FOR SOUTHEAST UTAH. HOWEVER THE VALUES FOR
SOUTHEAST UTAH MAY BE REPRESENTATIVE FOR THE VALLEY BOTTOMS FOR
THE GRAND VALLEY AND SOUTHWEST COLORADO. AFTER COORDINATING WITH
SPC...ELECTED TO PARE PACK THE FIRE WEATHER WATCH AND WILL CANCEL
THE PORTION THAT COVERS NORTHEAST UTAH AND NORTHWEST COLORADO.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR COZ203-207-290-292.
UT...NONE.
&&
SHORT TERM...PF
LONG TERM....JOE
AVIATION...JOE
FIRE WEATHER...PFHazardous weather outlook, Mar 24, 5:08 AM MDT, 14 hours 17 minutes before
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
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:04 PM MDT | High Wind Warning | GJT | Delta, Eagle, Garfield, Gunnison, Mesa, Moffat and 4 more | 29 hr |
| Mar 25, 3:04 PM MDT | Wind Advisory | GJT | Archuleta, Delta, Dolores, Eagle, Garfield, Gunnison and 12 more | 29 hr |
Nearby
Red Flag Warnings in Colorado, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.